MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC HEMODIALYSIS SET: 2-LUMEN 12 FR X 25 CM; CATHETER PERCUTENEOUS

ARROW INTERNATIONAL LLC HEMODIALYSIS SET: 2-LUMEN 12 FR X 25 CM; CATHETER PERCUTENEOUS
Model Number IPN919963
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: hemodialysis catheter inserted under ultrasound guidance into the right femoral vein.During cannulation, they used an introducer needle.Inserted swg after syringe disconnection.The catheter is placed along the swg.As the swg is removed through the catheter.There is resistance.The swg was pulled out with force (being careful not to damage the vessel).The end of the guide takes the shape of a "pig's tail", a "coiled spring".Clinical consequences: the catheter is blocked after this.This catheter must be removed and the hemodialysis catheter placed elsewhere.This situation occurred three times in the ward.3 different operators, 3 different patients.Photos attached showed that the catheter was bent.Associated complaints (b)(4).
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer report of kinked catheter was confirmed by visual inspection of the customer supplied photo.Biomaterial was additionally observed at the location of the kink within the catheter.However, full complaint verification testing to evaluate the cause of the damage could not be performed as no sample was returned for analysis.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage." a device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: hemodialysis catheter inserted under ultrasound guidance into the right femoral vein.During cannulation, they used an introducer needle.Inserted swg after syringe disconnection.The catheter is placed along the swg.As the swg is removed through the catheter.There is resistance.The swg was pulled out with force (being careful not to damage the vessel).The end of the guide takes the shape of a "pig's tail", a "coiled spring".Clinical consequences: the catheter is blocked after this.This catheter must be removed and the hemodialysis catheter placed elsewhere.This situation occurred three times in the ward.3 different operators, 3 different patients.Photos attached showed that the catheter was bent.Associated complaints 3006425876-2023-01206, 3006425876-2023-01207, 3006425876-2023-01205, and 3006425876-2024-00021.

Brand Name
HEMODIALYSIS SET: 2-LUMEN 12 FR X 25 CM
Common Device Name
CATHETER PERCUTENEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18442166
Report Number3006425876-2024-00020
Device Sequence Number12495099
Product Code DQY
UDI-Device Identifier10801902096583
UDI-Public10801902096583
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model NumberIPN919963
Device Catalogue NumberCS-26122-F
Device Lot Number71F23F0936
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2024
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexFemale